It looks like you're using an Ad Blocker.
Please white-list or disable AboveTopSecret.com in your ad-blocking tool.
Some features of ATS will be disabled while you continue to use an ad-blocker.
I wrote an article on how much Cymbalta withdrawal symptons suck and I was pretty shocked at the amount of comments that are being posted from people who were going through the same exact Cymbalta withdrawal symptoms. The common theme is that no one was made aware of the Cymbalta withdrawal side effects upfront.
There was an article posted over at The Discovering Alcoholic’s website where he talked about Purdue Pharma’s misrepresentation of Oxycontin. The top executives blatantly downplayed the dangers and the addictive properties of Oxycontin with one thing in mind…the almighty dollar. It got me thinking about all of the comments being left on my Cymbalta withdrawal symptom post.
I understand that people aren’t throwing their entire lives away to get another pill of Cymbalta like what is sometimes done (myself included on that) with Oxycontin, but there really is a similarity here. For Cymbalta to cause such severe withdrawal symptoms in people for such an extended period of time there must be some real brain dependency going on here.
In a previous post I had explained that I was slowly weening off Cymbalta with my doctor’s guidance. This started with me reducing my daily dose in half. I felt the effects of that in the form of Cymbalta withdrawal which included a weird buzzing in my brain that I have named brain shivers.
Within a couple of days my body got used to this lower dose I was feeling back to my self again. That was a little over a month ago. The time was here for me to stop taking Cymbalta all together. Sure, I was a little nervous about the withdrawal symptoms but I decided to go along with the plan that my doctor and I had come up with which meant to stop taking Cymbalta.
Well…this time the Cymbalta withdrawal symptoms are far more severe than the last. Not only am I getting the brain shivers way more frequently throughout the day, I can tell that I am very short tempered and a little emotional. Since being emotional is not something I’m used to after being on antidepressants for over 2 years…it’s pretty upsetting to me. Of course it’s upsetting, everything is upsetting to me right now.
Eli-Lilly, the makers of Cymbalta does not make the severe side effects of Cymbalta known to the public, nor the massive withdrawal effects. Doctors are not informed of the withdrawal effects, and it is something that showed up in trials prior to being released, and severe issues have been arising since, but Eli-Lilly does not make this readily available to the public.
SourceIn my personal experiences with Cymbalta... I must take it on time or I feel the withdrawal within 2 to 4 hours of missing a pill.
Cymbalta can cause withdrawal symptoms, either when your body decides it wants more, or when it isn't taken exactly on time, or when you try to discontinue it. Its something the drug company (Eli Lilly) doesn't make well known. Its part of a condition known as SSRI Withdrawal or Discontinuation Syndrome. Also known online as "withdrawal hell". There are many websites that are bashing Cymbalta and people write in comments and their tribulations with trying to come off the drug or having the withdrawal effects as side effects. Many people that try to go off it end up staying on it because they cant tolerate the effects that can last months or up to a year.
During the clinical trials with Eli Lilly, a 19 year old girl commit suicide in their labs on day 4 of coming off the drug because she couldn't handle the side effects. The drug company has patients screwed. Your body wants more, and if you don't give it more, you go into withdrawal...if you try to go off it completely, you cant.
In monitoring my personal intake, I came to the conclusion that 18 - 20 hours after my dose, my body goes into withdrawals. I don't even make it to 24 hours. Cymbalta has a very short half life, meaning that your body may metabolize the drug before the next dosage and put your body into withdrawal.
"Brain zaps" are said to defy description for whoever has not experienced them, but the most common themes are of a sudden "jolt," likened to an electric shock, apparently occurring or originating in the brain itself, with associated disorientation for a few seconds. They are sometimes accompanied by tinnitus and vertigo-like feelings. Immediately following this shock is a light-headedness that may last for up to ten seconds. The sensation can be described for many as a flashbulb going off inside the head or brain, coupled with a sudden sensation of pressure within the ears which is similar to the feeling of trying to relieve inner-ear pressure. Another anecdotal description of a "zap" is as though someone had opened up the person's skull and dragged a static-y blanket across his or her exposed brain. Essentially, it is a wave-like electrical pulse that quickly travels across the surface of (or through) the brain. Still another description is that it is like a bug zapper in stereo traveling back and forth across the back of the head, accompanied by a taste of aluminum foil in the mouth. Moving one's eyes from side to side quickly has also been shown to trigger these zaps and causing them to come in rapid succession. It is thought to be a form of neuro-epileptiform activity. As withdrawal time increases, so does the frequency of the shocks, before they wane completely. At their peak, brain zaps have been associated with severe headaches. They may last for a period of several weeks after the last dose and usually resolve completely within a month or two. However, anecdotal reports of "zaps" from protracted withdrawal are known to last a year or longer.
General Side Effects of Cymbalta
Sleepiness, weakness, sweating, diarrhea, urinary difficulties, dry mouth, fatigue, headache, insomnia, nausea, sexual difficulties, dizziness
Blood and Lymphatic System Disorders : anemia, leukopenia, increased whit blood cell count, lymphadenopathy, and thrombocytopenia.
Gastrointestinal Disorders : gastritis, blood in stool, colitis, dysphasia, esophageal stenosis acquired, gastric ulcer, gingivitis, irritable bowel syndrome, and lower abdominal pain.
Psychiatric Disorders: initial insomnia, irritability, lethargy, nervousness, nightmare, restlessness, and sleep disorder, completed suicide, mania, mood swings, pressure of speech, sluggishness, and suicide attempt.
Renal and Urinary Disorders: dysuria, micturition urgency, urinary hesitation, urinary incontinence, urinary retention, and urine flow decreased.
Skin and Subcutaneous Tissue Disorders: night sweats, pruritus, and rash, acne, alopecia, cold sweat, ecchymosis, eczema, erythema, face edema, increased tendency to bruise, and photosensitivity reaction.
Vascular Disorders: peripheral edema and phlebitis.
Originally posted by Tentickles
reply to post by muzzleflash
Looks like you hit the nail on the head without even trying to...
The company that makes Cymbalta is not telling the doctors the whole truth about the medication.
If I had known this before hand I would have never taken it in the first place.
Originally posted by dodadoom
Funny how once you start going to doctors,
you always gotta keep goin' back!
Originally posted by mblahnikluver
I myself had this issue but with seroquel. I was being taken off it slowly and was going to go to something else but my insurance changed and it was no longer covered and I could NOT afford the 1100 price tag PER month for it. It was horrible. I was sick and irritated and I got hot flashes and would throw up. I called my doctor and she said it was withdrawl from the meds. I looked up withdrawl symptoms for it and there wasnt really anything on it. I was freaking out. It affected my work and everything but thank God I had a doctor who cared. She went through the company who makes it and I winded up getting it free of charge through the patient assistant program. You should seriously talk to your doctor about this. Many anti-depressants are on the list and doctors dont openly talk about this program but it helped me big time. I was only off my meds for 2 weeks and then I got back on and was taken off slowly and I was much happier after....Go to cymbaltas site and find who makes it and you can also contact them in regards to the assistance program.
Its absolutely RIDICULOUS how much these medications cost. My medicine was more than my monthly bills! I started crying at the pharmacy when they told me the price cause I knew there was no way I could pay for it..
I hope you find something to help you through this, I know it's not easy.